MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO PROTECTIV SAFETY I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO PROTECTIV SAFETY I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 306001
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical jelco protectiv safety i.V.Catheter was inserted into a patient on (b)(6) 2019.Upon removal of the iv dressing, it was immediately noted that only the blue plastic hub of the iv device was attached to the iv extension and the iv catheter was not attached to the hub.A tourniquet was immediately placed on the patient's upper arm.X-ray images and ultrasonography revealed that the one inch catheter was still in the patient's right forearm.Subsequently, the patient had to undergo a surgical procedure for removal of the catheter.No additional adverse patient effects were reported.

Brand Name
JELCO PROTECTIV SAFETY I.V. CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8446737
Report Number3012307300-2019-01525
Device Sequence Number19098395
Product Code FOZ
UDI-Device Identifier10351688071170
UDI-Public10351688071170
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/18/2021
Device Model Number306001
Device Catalogue Number306001
Device Lot Number3738981
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2019
Initial Report FDA Received Date03/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;